e-ISSN: 2792-0429
Volume: 2 Issue: 04 Year: 2022
Applications
Membership
Central Anticholinergic Syndrome Following Excessive Mydriatic Use in an Eight-Year-Old Patient [TIP]
TIP. 2021; 2(4): 170-172 | DOI: 10.4274/TP.galenos.2021.96168

Central Anticholinergic Syndrome Following Excessive Mydriatic Use in an Eight-Year-Old Patient

Nazan Kaymaz1, Mehmet Erdem Uzun2, Fatih Battal1, Yusuf Güzel1, Hakan Aylanç1
1Çanakkale Onsekiz Mart University Hospital, Department of Pediatrics, Çanakkale, Turkey
2University of Health Sciences Turkey, Bursa Yüksek İhtisas Training and Resarch Hospital, Clinic of Child Psychhiatry, Bursa, Turkey

Cyclopentolate hydrochloride, belonging to a class of drugs known as anticholinergics, is an ophthalmic solution frequently used in ophthalmology clinics because of its cycloplegic and mydriatic effects in both refractions as well as fundus examinations. After application, the maximum cycloplegic effect begins approximately after 30-60 min, which can further continue up to 24 h. Due to a dose-dependent relationship, cyclopentolate hydrochloride’s side effects can be observed both in an ocular and systemic manner which may occur if solutions more than 0.5% concentration are used. Herein, we report central anticholinergic syndrome due to the administration of excessive amounts of cyclopentolate hydrochloride in a child.

Keywords: Child, mydriatics, cyclopentolate, ophthalmic solutions, dilatation

Nazan Kaymaz, Mehmet Erdem Uzun, Fatih Battal, Yusuf Güzel, Hakan Aylanç. Central Anticholinergic Syndrome Following Excessive Mydriatic Use in an Eight-Year-Old Patient. TIP. 2021; 2(4): 170-172

Corresponding Author: Fatih Battal, Türkiye
Manuscript Language: English
LookUs & Online Makale